Alert archive / Pennsylvania / Freezing Rain Advisories in 2006

Freezing Rain Advisory 2, NWS Philadelphia/Mount Holly

March 8, 2006Morris County, Sussex County, Warren County, New Jersey; 4 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this freezing rain advisory at Mar 8, 2006, 3:15 PM EST for Morris County, Sussex County, Warren County, New Jersey; 4 counties in Pennsylvania. It took effect at Mar 9, 2006, 3:00 AM EST. It was in force for 77 min.

The area

The counties it named.

The facts

Issued
Mar 8, 2006, 3:15 PM EST (20:15 UTC)
In effect from
Mar 9, 2006, 3:00 AM EST
Expired
Mar 9, 2006, 4:17 AM EST
In force
77 min
Issued by
NWS Philadelphia/Mount Holly

Counties Morris County, NJ, Sussex County, NJ, Warren County, NJ, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 123 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2006-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2006-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2022 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 082015
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EST WED MAR 8 2006

NJZ001-007-008-PAZ054-055-061-062-090415-
/O.NEW.KPHI.ZR.Y.0002.060309T0800Z-060309T1300Z/
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON
315 PM EST WED MAR 8 2006

...FREEZING RAIN ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST
THURSDAY. 

A WARM FRONT WILL APPROACH THE REGION FROM THE SOUTH TONIGHT, AND 
SCATTERED RAIN TO THE NORTH OF THE FRONT WILL MOVE IN FROM THE WEST 
AFTER MIDNIGHT. THE SCATTERED PRECIPITATION THAT DOES OCCUR IS 
EXPECTED TO BE MOSTLY IN THE FORM OF PLAIN RAIN, AS GROUND 
TEMPERATURES AT MANY LOCATIONS LATE TONIGHT WILL BE JUST ABOVE 
FREEZING.

HOWEVER, ACROSS THE HIGHER ELEVATIONS OF THE LEHIGH VALLEY AND 
NORTHWESTERN NEW JERSEY, AS WELL AS ON THE POCONO PLATEAU,
SCATTERED LIGHT FREEZING RAIN MAY OCCUR AS SOME SPOTS WILL BE AT
OR JUST UNDER FREEZING.

ANY ICE ACCRETION WILL BE MINIMAL, WITH ONLY A TRACE OR A FEW 
HUNDREDTHS OF AN INCH EXPECTED. BUT EVEN THESE SMALL AMOUNTS COULD 
CAUSE SLIPPERY TRAVEL CONDITIONS FOR THE THURSDAY MORNING COMMUTE. 
MOTORISTS SHOULD LEAVE EXTRA TIME TO REACH THEIR DESTINATION, AND 
USE PLENTY OF CAUTION IF SLIPPERY ROADS DEVELOP. 

ANY TEMPERATURES NEAR OR JUST BELOW FREEZING SHOULD RISE ABOVE 
FREEZING BY MID MORNING THURSDAY, ENDING THE THREAT OF LIGHT 
FREEZING RAIN.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA 
OUTLET OF CHOICE, FOR THE LATEST WEATHER INFORMATION.

$$
2 follow-up statements
000 
WWUS41 KPHI 090129
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
829 PM EST WED MAR 8 2006

NJZ001-007-008-PAZ054-055-061-062-091030-
/O.CON.KPHI.ZR.Y.0002.060309T0800Z-060309T1300Z/
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON
829 PM EST WED MAR 8 2006

...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
THURSDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
THURSDAY. 

A WARM FRONT WILL APPROACH THE REGION FROM THE SOUTH OVERNIGHT. 
SCATTERED RAINS DEVELOPING TO THE NORTH OF THE FRONT ACROSS
WESTERN PENNSYLVANIA WILL MOVE INTO THE SOUTHERN POCONOS... THE LEHIGH
VALLEY AND INTO NORTHERN NEW JERSEY MAINLY AFTER MIDNIGHT. THE
SCATTERED PRECIPITATION THAT DOES OCCUR IS EXPECTED TO BE MOSTLY
IN THE FORM OF PLAIN RAIN... AS GROUND TEMPERATURES AT MANY
LOCATIONS LATE TONIGHT WILL BE JUST ABOVE FREEZING.

HOWEVER... ACROSS THE HIGHER ELEVATIONS OF THE LEHIGH VALLEY AND
NORTHWESTERN NEW JERSEY... AS WELL AS ON THE POCONO PLATEAU...
SCATTERED LIGHT FREEZING RAIN MAY OCCUR AS SOME SPOTS WILL BE AT
OR JUST UNDER FREEZING.

ANY ICE ACCRETION WILL BE MINIMAL... WITH ONLY A TRACE OR A FEW
HUNDREDTHS OF AN INCH EXPECTED. BUT EVEN THESE SMALL AMOUNTS COULD
CAUSE SLIPPERY TRAVEL CONDITIONS FOR THE THURSDAY MORNING COMMUTE.
MOTORISTS SHOULD LEAVE EXTRA TIME TO REACH THEIR DESTINATION...
AND USE PLENTY OF CAUTION IF SLIPPERY ROADS DEVELOP.

ANY TEMPERATURES NEAR OR JUST BELOW FREEZING SHOULD RISE ABOVE
FREEZING BY MID MORNING THURSDAY... ENDING THE THREAT OF LIGHT
FREEZING RAIN.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS... OR YOUR LOCAL
MEDIA OUTLET OF CHOICE... FOR THE LATEST WEATHER INFORMATION.

$$
000 
WWUS41 KPHI 090917
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 AM EST THU MAR 9 2006

NJZ001-007-008-PAZ054-055-061-062-091030-
/O.CAN.KPHI.ZR.Y.0002.000000T0000Z-060309T1300Z/
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON
417 AM EST THU MAR 9 2006

...FREEZING RAIN ADVISORY IS CANCELLED...

WITH TEMPERATURES EXPECTED TO REMAIN IN THE MID 30S THROUGH
DAYBREAK, THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS
CANCELED THE FREEZING RAIN ADVISORY.

$$

KRUZDLO

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freezing rain advisory went out at Mar 8, 10:30 AM EST, 4 hours 45 minutes earlier.

Area forecast discussion, Mar 8, 10:30 AM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 AM EST WED MAR 8 2006

.UPDATED DISCUSSION...
WEVE UPDATED THE ZONE/COUNTY FORECAST MAINLY TO FRESHEN THE
WORDING.  BY 10:30 AM, HIGH CLOUDS HAD BEGUN TO OVERSPREAD OUR
REGION.  THE LEADING EDGE OF THE MID LEVEL CLOUDS WAS ALREADY IN
CENTRAL PENNSYLVANIA, WESTERN MARYLAND AND EASTERN WEST VIRGINIA.
THEREFORE A FORECAST OF INCREASING CLOUDINESS STILL SEEMS GOOD.
- IOVINO

&&

.340 DISCUSSION...
.SHORT TERM /TODAY THROUGH FRIDAY/...
WARM AIR ADVECTION WILL BE ON THE INCREASE TODAY AND WILL HELP TO
PRODUCE AN INCREASE IN CLOUDINESS. COMPARING THE 00Z NAM/GFS
RH/OMEGA PROGS WITH SAT PIX, IT APPEARS THE CLOUDS ARE SPREADING
EAST A LITTLE BIT FASTER THAN THE MODELS WOULD SUGGEST. WELL CALL
IT MOSTLY SUNNY EARLY THIS MORNING FOLLOWED BY AN INCREASE IN
CLOUDS. SKIES WILL BE MOSTLY CLOUDY TONIGHT WITH A THREAT
PRECIPITATION AFTER MIDNIGHT. ENHANCED ISENTROPIC LIFT ALONG THE
295K SURFACE CAN BE SEEN IN THE 00Z SOLUTIONS, ESPECIALLY AFTER 06Z
TONIGHT THROUGH 18Z ON THURSDAY AND MORE SO ACROSS THE NORTHERN
ZONES. WELL BUMP POPS UP TO LIKELY ACROSS THE POCONOS, NW NEW
JERSEY AND DOWN ACROSS THE LEHIGH VALLEY. WE CONTINUE TO FIND A MIX
OF SOLUTIONS FOR TONIGHTS P-TYPE ACROSS THE FAR NORTHERN ZONES.
SOUNDINGS SUGGEST AN ALL RAIN EVENT WHILE STAT GUIDANCE CLEARLY
SHOWS FREEZING RAIN. WELL CONTINUE TO MENTION BOTH AT THIS TIME,
BUT HOLD OFF ON ANY ADVISORIES. WE HAVE SOME TIME ON OUR SIDE,
NEARLY 24 HOURS. MAYBE AN SPS WOULD BE APPROPRIATE?

POPS WILL BE ON THE DECREASE TOMORROW AFTERNOON, SOUTH TO NORTH, AS
THE WARM MOVE RIDES INTO NY STATE. AFTERNOON TEMPS WILL BE ON THE
INCREASE AS THE REGION IS INFLUENCED BY THE WARMER SECTOR.
PRECIPITATION CHANCES ONCE AGAIN INCREASE LATE TOMORROW NIGHT AND
PERSIST INTO FRIDAY AS A COLD FRONT EVENTUALLY TRACKS OFF THE
MID-ATLANTIC COAST FRIDAY EVENING. A GOOD SOUTH TO SOUTHWEST FLOW
AHEAD OF THIS FRONT WILL CAUSE A NICE JUMP IN TEMPERATURES BY FRIDAY
AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE LATEST GUIDANCE FROM HPC SUGGESTS THAT THE ABOVE MENTIONED
BOUNDARY WILL STALL ACROSS THE SOUTHERN PART OF OUR FORECAST AREA
FOR MUCH OF THE WEEKEND. WITH A CHILLY FLOW OFF THE OCEAN POSSIBLE
FOR LOCATIONS TO THE NORTH OF THE FRONT, THE BOUNDARY COULD BE SLOW
TO PROGRESS TO THE NORTH.  AS A RESULT, WEVE KEPT OUR MIDDLE OF
THE ROAD FORECAST FOR THE WEEKEND. TEMPS COULD BE COOLER THAN
FORECAST IF THE MARINE LAYER BECOMES WELL ESTABLISHED, OR WARMER
THAN FORECAST IF THE OPPOSITE IS TRUE.

IT APPEARS AS THOUGH THE MID/UPPER RIDGE SHOULD HOLD OVER OUR REGION
INTO THE EARLY PART OF NEXT WEEK.

&&

.AVIATION...
GIVEN PROGRESS OF MID LEVEL RIDGE AXIS AND MODEL SOUNDINGS, WE BRING
IN BKN CIRRUS CIGS BY AROUND 12Z AND GRADUALLY COME DOWN TO VFR SC
CIGS BY 06Z. VSBYS RMN AT VFR DISTANCES THROUGH 06Z. NW WINDS CONT
TO DIMINISH, FCST TO GO VARIABLE AND THEN SW DURING DAYLIGHT HRS
TODAY, THEN BACK SOMEWHAT AFTER DUSK WITH SPEEDS BLO 10 KT. LIKELY
FOR NEXT SET OF TAFS WILL FORECAST DETERIORATING CONDITIONS FOR AT
LEAST THE TWO NWRN TAF SITES AFTER 06Z.

&&

.MARINE...
WILL PUT UP THE HEADLINE FOR THE SCA CONDITIONS, BEGINNING AS SEAS
ON THU AFTN. UNTIL THEN, NW WINDS WILL DIMINISH INTO THE FIRST PART
OF TODAY, COME AROUND TO SW BY DUSK, AND THEN BEGIN TO INCREASE ON A
SRLY FLOW ON THU. IT PRESENTLY APPEARS THAT CONDITIONS WILL BEGIN TO
SETTLE AFTER A NOW FORECASTED FROPA FROM THE W ON FRI NIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 FROM NOON THURSDAY TO 5
         AM SATURDAY.

&&

SHORT TERM...KRUZDLO
LONG TERM...KRUZDLO/IOVINO
AVIATION/MARINE...MPD
Hazardous weather outlook, Mar 8, 4:44 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 AM EST WED MAR 8 2006

NJZ001-007-008-PAZ054-055-060>062-090945-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
444 AM EST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
JERSEY, EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

LIGHT FREEZING RAIN IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-
012>024-026-027-PAZ067>071-090945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
444 AM EST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN PENNSYLVANIA,
DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND CENTRAL AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KRUZDLO

Nearby

Freezing Rain Advisories in Pennsylvania, 2006Freezing Rain Advisories in New Jersey, 2006Every freezing rain advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.